Bad Week with IBS-C and New Drugs

Warning: Gross poop talk.

This past week has been a digestive nightmare. I went to the doctor last week about my recent migraine issues and we also discussed the worsening of my IBS. I used to have IBS-D (diarrhea), but lucky me switched over a few years to IBS-C (constipation). It is an ongoing issue that is made worse whenever I have to take a lot of painkillers and certain other medications (like many of the ones I take for migraines and the symptoms they bring on).

Before you ask, I do all the stuff you are supposed to do. High fiber, prunes, stool softeners, milk of magnesia, walking, gentle yoga, and I’ve tried other things like Miralax which I didn’t like and didn’t work well for me. So anyhow, the doctor put me on Linzess, which is a medicine made specifically for IBS-C.

The first day I took it, it worked well for what it was supposed to do, but it also gave me a high fever, horrible all-day nausea, extreme dizziness, stomach and bowel pain, and fighting off vomiting. At the doctor’s recommendation, I quit taking it. We are scheduling another appointment to discuss other options. So since then it was another 4 days of bad constipation and then I took an OTC laxative because I couldn’t take it anymore and when I took that it caused another day of nausea, dizziness, stomach pain, and wanting to vomit (none of which is normal for me with an OTC laxative). At least I didn’t have a fever this time.

Now I’m staring to worry maybe something more is wrong than just the IBS. I hope not, but I generally know how my body reacts to things, and it worries me when that changes.